Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 6, 2017, 2:23 PM EST for Chautauqua County, New York. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2017, 2:23 PM EST (19:23 UTC)
- Expired
- Jan 6, 2017, 4:15 PM EST
- In force
- 112 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WWUS81 KBUF 061923
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
223 PM EST FRI JAN 6 2017
NYZ019-062115-
Chautauqua-
223 PM EST FRI JAN 6 2017
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT THE LAKE
ERIE SHORE OF CHAUTAUQUA COUNTY...
A band of lake effect snow producing snow fall rates of around 2
inches per will continue along the Lake Erie shore from the
Pennsylvania State line to Westfield through late afternoon.
Locations impacted include...
Westfield, Lake Erie State Park, Portland, Ripley, Brocton, Ripley.
This includes Interstate 90 between exits 61 and 60.
Use extra caution if you must travel into or through this band of
very heavy lake effect snow. Motorists should be prepared for very
poor visibility and deep snow cover on roads.
LAT...LON 4228 7973 4230 7976 4243 7944 4237 7935
4221 7976 4227 7976
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 12:52 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 6, 12:52 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1252 PM EST Fri Jan 6 2017
.SYNOPSIS...
A deep trough anchored over the eastern half of the continent will
keep very cold weather in place through the weekend. This will
include continued accumulating lake snows east of both lakes.
Temperatures will warm by the middle of next week with some rain
possible by Wednesday as low pressure moves through the central
Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing a more tame band of lake effect snow off Lake
Erie than we saw yesterday, with dry air and a lower inversion
height not allowing for intense snowfall rates. Expect light to
occasionally moderate snow to persist this afternoon and evening
from the Chautauqua County shore into portions of northwest
Cattaraugus County, Southern Erie, and western Wyoming counties.
Additional amounts through the afternoon hours will only be an inch
or two. The lake effect snow should become a little better organized
again overnight over a small area of southwest Chautauqua County
with additional amounts of 4-7 inches possible, before weakening
Saturday morning. With that in mind, we have extended the LES
Warning for Chautauqua County through Saturday morning, but dropped
the other counties east of Lake Erie where additional amounts will
be much lighter.
Off Lake Ontario the band is somewhat stronger, but only right near
the shore with dry air and weak flow limiting inland extent. This
band of snow will continue to drop snowfall rates of around 1 inch
per hour through this afternoon along the Oswego/Jefferson County
border. This band of snow will move northward farther into Jefferson
county later this afternoon as boundary layer flow backs by 10-20
degrees.
Accumulating lake snows will remain in place east of both lakes
later today and tonight...as a deep full latitude trough centered
over the eastern half of the continent will continue to feed very
cold air across the forecast area. Lets start by looking at the more
strong lake response found east of Lake Ontario.
A general 260-270 flow along the entire length of Lake Ontario will
focus a band of moderate to heavy lake snow across the Tug Hill into
the center of Lewis County. Unlike the snows from Thursday though...
synoptic moisture will be more limited...and with a cap under 10k
ft...snowfall rates could be more tempered. Rates of one to as much
as two inches an hour will be possible near/on the Tug...with weak
winds in the cloud bearing layer having trouble transporting the
more substantial snow inland past the Tug.
While the Lake Ontario band may briefly push north into Watertown
during the afternoon or evening...the Tug Hill region should
continue to be ground zero for the most significant snows during the
overnight. Additional snowfall tonight for that area will again
range from about 5 to 10 inches. Have thus extended the lake snow
warning for this region into the day Saturday.
Outside of the lake snows...it will generally be partly cloudy
through tonight. It will be quite cold regionwide...with temps today
topping out in the teens to lower 20s. The mercury will once again
drop into the single digits in many areas tonight. These
temperatures will average some 10 deg f below normal early Jan
values.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
...Lake snows to continue...
The weekend begins with continuing lake effect snows in mainly a
westerly flow with the Chautauqua ridge and Tug Hill target areas
for the snow. As winds veer to northwest on Sunday/Sunday night lake
snows will shift to southeast of Lakes Erie and Ontario. Snow
intensity will weaken as lake effect activity takes on a more
multiband nature. By Sunday Night the next approaching low begins to
affect the region. Backing winds and increasing shear will push the
bands back north as they weaken overnight.
Outside of the main lake effect areas, this period will merely be
largely dry and cold, with some on and off snow showers
not expected to accumulate much.
Temperatures through the period continue well below average--some
fifteen to twenty degrees below normal.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Any lingering lake effect snow ends Monday as the next system
approaches our area with increasing shear and crashing cap. The
noticeable change during the period will be increasing temperatures.
Precipitation wise the next threat for some light snow or snow/rain
mix arrives later Monday Night/Tuesday. The next more robust wave
arrives Wednesday, bringing the likelihood of widespread
precipitation. Attendant warm air advection should be strong enough
to support a rain, with colder air coming in behind the system
Wednesday night/Thursday to bring a mix then eventual change over to
snow. Temperature aloft look to get cold enough for some lake
enhancement by Thursday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A westerly flow of cold air will remain in place through Saturday
and continue to support localized lake effect snow east of the
lakes. The lake effect snow will produce IFR and lower conditions
with locally heavy snowfall. The Lake Erie lake effect snow will
occasionally impact the KJHW terminal through Saturday with IFR
conditions at times. The Lake Ontario lake effect will likely remain
just south of KART most of the time, although some IFR is possible
for several hours this evening as the band drifts a little farther
north.
Otherwise outside of the lake effect snow, VFR will prevail with
mainly clear to partly cloudy skies. This includes KBUF, KROC, and
KIAG where VFR conditions will prevail through the period.
Outlook...
Saturday night...Lake effect snow with attendant LIFR/IFR east of
the lakes...VFR elsewhere.
Sunday...Areas of IFR with a few snow showers, and more persistent
IFR southeast of the lakes in lake effect snow.
Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes with local IFR.
Tuesday...MVFR/IFR with snow likely, changing to rain late.
Wednesday...Areas of MVFR with a chance of rain.
&&
.MARINE...
Strong high pressure centered over the Plains and low pressure over
northern Quebec will keep a tight enough pressure gradient over the
Lower Great Lakes to support the extension of small craft advisories
through this evening, with winds and waves diminishing late tonight.
While moderate westerlies will be found over Lakes Erie and Ontario
on Saturday...small craft advisory conditions should not return
until at least Saturday night when waves will build back above four
feet.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 PM EST Saturday for
NYZ006>008.
Lake Effect Snow Warning until 10 AM EST Saturday for NYZ019.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
Small Craft Advisory until 4 AM EST Saturday for
LOZ043>045.
&&
SYNOPSIS...HITCHCOCK/RSH
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...LEVAN
LONG TERM...LEVAN
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/RSHHazardous weather outlook, Jan 6, 12:39 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1239 PM EST FRI JAN 6 2017 NYZ006>008-071745- OSWEGO-JEFFERSON-LEWIS- 1239 PM EST FRI JAN 6 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-020-021-085-071745- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1239 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-071745- CHAUTAUQUA- 1239 PM EST FRI JAN 6 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1239 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Jan 6, 9:42 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 8 NNW REDFIELD 43.64N 75.88W
01/05/2017 M5.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
1200 AM SNOW 1 SW DUNKIRK 42.47N 79.33W
01/06/2017 M5.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0500 AM SNOW 1 WNW FREDONIA 42.44N 79.35W
01/06/2017 M6.5 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 5 SSW HARRISVILLE 44.09N 75.37W
01/06/2017 M10.5 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0540 AM SNOW 6 E LACONA 43.64N 75.95W
01/06/2017 M12.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW S DEPEW 42.91N 78.70W
01/06/2017 M4.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW E WEST SENECA 42.84N 78.74W
01/06/2017 M21.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
01/06/2017 M13.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 4 SSE LACONA 43.60N 76.04W
01/06/2017 M12.6 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0630 AM SNOW 3 SW NATURAL BRIDGE 44.04N 75.54W
01/06/2017 M18.9 INCH JEFFERSON NY TRAINED SPOTTER
0700 AM SNOW 6 N CROGHAN 43.98N 75.37W
01/06/2017 M13.0 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
01/06/2017 M4.5 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW LAKEVIEW 42.71N 78.95W
01/06/2017 M10.0 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 3 NE BENNETTS BRIDGE 43.53N 75.95W
01/06/2017 M7.0 INCH OSWEGO NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 WSW ELMA 42.81N 78.68W
01/06/2017 M27.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 6 SW WARSAW 42.74N 78.14W
01/06/2017 M7.5 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW BEAVER FALLS 43.88N 75.43W
01/06/2017 M20.0 INCH LEWIS NY TRAINED SPOTTER
0700 AM SNOW 8 NNW REDFIELD 43.64N 75.88W
01/06/2017 M9.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW ENE EAST AURORA 42.77N 78.62W
01/06/2017 M15.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 SSW BLASDELL 42.78N 78.84W
01/06/2017 M28.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 W WYOMING 42.82N 78.15W
01/06/2017 M6.4 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 6 N CROGHAN 43.98N 75.37W
01/06/2017 M32.0 INCH LEWIS NY COCORAHS
0700 AM SNOW WSW HAMBURG 42.72N 78.84W
01/06/2017 M19.2 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0720 AM SNOW 6 E LACONA 43.64N 75.95W
01/06/2017 M6.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW EAST CONCORD 42.55N 78.63W
01/06/2017 M20.6 INCH ERIE NY TRAINED SPOTTER
0730 AM SNOW ADAMS CENTER 43.86N 75.99W
01/06/2017 M5.0 INCH JEFFERSON NY TRAINED SPOTTER
0800 AM SNOW 2 ENE COLDEN 42.65N 78.61W
01/06/2017 M12.6 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 S WATERTOWN 43.94N 75.91W
01/06/2017 M24.2 INCH JEFFERSON NY TRAINED SPOTTER
0800 AM SNOW 2 NE BOSTON 42.65N 78.72W
01/06/2017 M15.0 INCH ERIE NY COCORAHS
0800 AM SNOW 1 S DUNKIRK 42.47N 79.33W
01/06/2017 M5.0 INCH CHAUTAUQUA NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
01/06/2017 M9.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 NE BOSTON 42.65N 78.72W
01/06/2017 M11.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0820 AM SNOW PERRYSBURG 42.46N 79.00W
01/06/2017 M31.0 INCH CATTARAUGUS NY COOP OBSERVER
0820 AM SNOW PERRYSBURG 42.46N 79.00W
01/06/2017 M9.0 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL.
0825 AM SNOW 8 NNW REDFIELD 43.64N 75.89W
01/06/2017 M16.0 INCH OSWEGO NY TRAINED SPOTTER
0845 AM SNOW 2 SW CARTHAGE 43.96N 75.63W
01/06/2017 M9.5 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0853 AM SNOW ESE HAMBURG 42.72N 78.83W
01/06/2017 M17.2 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700099
EVENT NUMBER BUF1700100
EVENT NUMBER BUF1700101
EVENT NUMBER BUF1700102
EVENT NUMBER BUF1700103
EVENT NUMBER BUF1700104
EVENT NUMBER BUF1700105
EVENT NUMBER BUF1700106
EVENT NUMBER BUF1700107
EVENT NUMBER BUF1700108
EVENT NUMBER BUF1700109
EVENT NUMBER BUF1700110
EVENT NUMBER BUF1700111
EVENT NUMBER BUF1700112
EVENT NUMBER BUF1700113
EVENT NUMBER BUF1700114
EVENT NUMBER BUF1700115
EVENT NUMBER BUF1700116
EVENT NUMBER BUF1700117
EVENT NUMBER BUF1700118
EVENT NUMBER BUF1700119
EVENT NUMBER BUF1700120
EVENT NUMBER BUF1700121
EVENT NUMBER BUF1700122
EVENT NUMBER BUF1700123
EVENT NUMBER BUF1700124
EVENT NUMBER BUF1700125
EVENT NUMBER BUF1700126
EVENT NUMBER BUF1700127
EVENT NUMBER BUF1700128
EVENT NUMBER BUF1700129
EVENT NUMBER BUF1700130
EVENT NUMBER BUF1700131
EVENT NUMBER BUF1700132
EVENT NUMBER BUF1700133
EVENT NUMBER BUF1700134
EVENT NUMBER BUF1700135
SJWLocal storm report, Jan 6, 11:31 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/06/2017 M23.5 INCH CHAUTAUQUA NY COCORAHS
1030 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/06/2017 M13.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700136
EVENT NUMBER BUF1700137
SJWLocal storm report, Jan 6, 11:32 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SE ELMA CENTER 42.82N 78.62W
01/06/2017 M11.3 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700138
SJWLocal storm report, Jan 6, 12:42 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 PM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW LANCASTER 42.90N 78.67W
01/05/2017 M9.0 INCH ERIE NY PUBLIC
&&
EVENT NUMBER BUF1700139
SJWSpecial weather statement, Jan 6, 1:19 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
119 PM EST FRI JAN 6 2017
NYZ019-061915-
Chautauqua-
119 PM EST FRI JAN 6 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WEST CENTRAL CHAUTAUQUA
COUNTY...
At 117 PM EST, A band of lake effect snow producing snow fall rates
of about 2 inches per hour is producing dangerous driving conditions
along Interstate 90 and the Lake Erie shoreline. Visibilities will
drop quickly to less than a quarter of a mile in this band of lake
effect snow.
Locations impacted include...
Westfield, Mayville, Portland, Ripley, Brocton, Ripley Beach and
Barcelona.
This includes Interstate 90 between exits 61 and 60.
LAT...LON 4244 7950 4246 7948 4233 7935 4216 7976
4227 7976 4228 7973 4231 7977
ChurchSpecial weather statement, Jan 6, 2:23 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
223 PM EST FRI JAN 6 2017
NYZ019-062115-
Chautauqua-
223 PM EST FRI JAN 6 2017
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT THE LAKE
ERIE SHORE OF CHAUTAUQUA COUNTY...
A band of lake effect snow producing snow fall rates of around 2
inches per will continue along the Lake Erie shore from the
Pennsylvania State line to Westfield through late afternoon.
Locations impacted include...
Westfield, Lake Erie State Park, Portland, Ripley, Brocton, Ripley.
This includes Interstate 90 between exits 61 and 60.
Use extra caution if you must travel into or through this band of
very heavy lake effect snow. Motorists should be prepared for very
poor visibility and deep snow cover on roads.
LAT...LON 4228 7973 4230 7976 4243 7944 4237 7935
4221 7976 4227 7976
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:04 PM EST | Special Weather Statement | BUF | Chautauqua, Erie | 86 min |
| Jan 5, 7:31 PM EST | Special Weather Statement | BUF | Jefferson | 59 min |
| Jan 5, 8:36 PM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 84 min |
| Jan 5, 8:39 PM EST | Special Weather Statement | BUF | Jefferson | 81 min |
| Jan 5, 9:49 PM EST | Special Weather Statement | BUF | Chautauqua | 86 min |
| Jan 5, 9:56 PM EST | Special Weather Statement | BUF | Lewis | 79 min |
| Jan 6, 1:19 PM EST | Special Weather Statement | BUF | Chautauqua | 56 min |
| Jan 6, 2:37 PM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua | 20 hr |
| Jan 6, 3:58 PM EST | Special Weather Statement | BUF | Erie | 62 min |
| Jan 6, 4:03 PM EST | Special Weather Statement | BUF | Jefferson | 57 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.